Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 4:53 PM CDT for 6 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 4:53 PM CDT (21:53 UTC)
- Expired
- Mar 28, 2014, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Cass County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 282153 SVRSHV TXC063-067-203-315-343-459-282300- /O.NEW.KSHV.SV.W.0028.140328T2153Z-140328T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 453 PM CDT FRI MAR 28 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CAMP COUNTY IN NORTHEAST TEXAS... CASS COUNTY IN NORTHEAST TEXAS... NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS... WESTERN MARION COUNTY IN NORTHEAST TEXAS... SOUTHERN MORRIS COUNTY IN NORTHEAST TEXAS... EASTERN UPSHUR COUNTY IN NORTHEAST TEXAS... * UNTIL 600 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIANA...OR 7 MILES EAST OF GILMER...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORE CITY...CEDAR SPRINGS...LONE STAR...JENKINS...HUGHES SPRINGS... BEREA...LODI...LINDEN AND KILDARE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3320 9432 3288 9407 3263 9486 3285 9502 TIME...MOT...LOC 2153Z 239DEG 35KT 3275 9478 $$ 19
1 follow-up statement
173 WWUS54 KSHV 282222 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 522 PM CDT FRI MAR 28 2014 TXC063-203-459-282232- /O.CAN.KSHV.SV.W.0028.000000T0000Z-140328T2300Z/ HARRISON TX-UPSHUR TX-CAMP TX- 522 PM CDT FRI MAR 28 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CAMP...UPSHUR AND HARRISON COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR NORTHEAST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3320 9432 3288 9407 3273 9458 3293 9474 TIME...MOT...LOC 2222Z 239DEG 35KT 3289 9449 $$ TXC067-315-343-282300- /O.CON.KSHV.SV.W.0028.000000T0000Z-140328T2300Z/ MARION TX-MORRIS TX-CASS TX- 522 PM CDT FRI MAR 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CASS...MORRIS AND MARION COUNTIES... AT 520 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVINGER...OR 26 MILES SOUTHWEST OF ATLANTA...MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEREA...PRUETT...FAIRVIEW...LODI...LINDEN...KILDARE AND RED HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR NORTHEAST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. && LAT...LON 3320 9432 3288 9407 3273 9458 3293 9474 TIME...MOT...LOC 2222Z 239DEG 35KT 3289 9449 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:56 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 28, 2:56 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 256 PM CDT FRI MAR 28 2014 .DISCUSSION... QUICK UPDATE TO ZONES COMING OUT TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 37 TO INCLUDE OUR COUNTIES IN SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... SHV 82 53 73 45 75 / 70 60 0 0 0 MLU 80 55 71 43 73 / 70 70 0 0 0 DEQ 75 46 71 38 74 / 70 40 0 0 0 TXK 78 50 71 44 73 / 70 50 0 0 0 ELD 79 53 71 40 72 / 70 70 0 0 0 TYR 82 49 73 45 78 / 70 20 0 0 0 GGG 82 50 73 43 77 / 70 30 0 0 0 LFK 83 54 77 44 77 / 70 60 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Special weather statement, Mar 28, 4:15 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT FRI MAR 28 2014
ARZ073-282215-
UNION-
415 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LAWSON AND URBANA...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LAWSON...OR 9 MILES EAST OF EL
DORADO...MOVING NORTHEAST AT 20 MPH. THIS STORM PRODUCED NICKEL SIZED
HAIL EARLIER IN EL DORADO.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Mar 28, 4:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 5 SW NEW BOSTON 33.41N 94.48W
03/28/2014 E1.00 INCH BOWIE TX TRAINED SPOTTER
STORM SPOTTER REPORTED 1 INCH HAIL NEAR FM569 AND FM990
NEAR SIMMS TX.
&&
EVENT NUMBER SHV1400134
MDVLocal storm report, Mar 28, 4:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 10 SE MOUNT PLEASANT 33.06N 94.85W
03/28/2014 E1.00 INCH TITUS TX EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
EVENT NUMBER SHV1400135
MDVLocal storm report, Mar 28, 4:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 10 SW NEW BOSTON 33.36N 94.54W
03/28/2014 E1.75 INCH BOWIE TX TRAINED SPOTTER
HAIL DAMAGED VEHICLES FROM GOLFBALL SIZE HAIL
&&
EVENT NUMBER SHV1400136
MDVSpecial weather statement, Mar 28, 4:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT FRI MAR 28 2014
TXZ138-150-151-282245-
HARRISON-PANOLA-RUSK-
445 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
TATUM...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF TATUM...OR 14 MILES
NORTHEAST OF HENDERSON...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Mar 28, 4:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL DAINGERFIELD 33.03N 94.72W
03/28/2014 E1.00 INCH MORRIS TX 911 CALL CENTER
&&
EVENT NUMBER SHV1400137
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:53 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 37 min |
| Mar 28, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 51 min |
| Mar 28, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur | 48 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 50 min |
| Mar 28, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 42 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 46 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 61 min |
| Mar 28, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 47 min |
| Mar 28, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 53 min |
| Mar 28, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 51 min |
| Mar 28, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Smith | 64 min |
| Mar 28, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 62 min |
| Mar 28, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Mar 28, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 56 min |
| Mar 28, 6:38 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Morris | 2 hr |
| Mar 28, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.